Skip to content
My WebMD Sign In, Sign Up
Having trouble
avatar
Laura0711 posted:
The last week I have had severe problems with my asthma. It started with increase chest tightness and shortness of breath to the point that I have been nebing every 2hrs. alternating between Xopenex and Duonebs. I called last Tuesday to get in to see my dr. but I had to wait until this Friday the 14th. I hope we can figure this out because I have been running in my red zone since the end of Sept. and I haven't been able to sleep well the last few nights because I can't lay flat for too long. I was wondering if anyone has noticed that their lips get pale\grayish\slightly blueish but not very short of breath or wheezing. Through this entire thing I have not had any wheezing. so I'm not sure what is going on. I have no action plan to follow so I'm uncertain as to what to do.

Any advice would be welcomed.

Thanks,
Laura
Reply
 
avatar
sgbl88 responded:
If your lips are blue, you should go to the hospital. That means that your O2 levels are low. Whenever you are in the red zone, go to the hospital. Sometimes things can be so bad that there is not enough air movement to produce wheezing. That would be my guess as to why you are not hearing wheezing.

I strongly urge you to go to an ER.

Sonya
For unto us a child is born, unto us a Son is given... and His name shall be called Wonderful, Counselor, The mighty God, The everlasting Father, The Prince of Peasce Isaiah 9:6
 
avatar
Aqua14 responded:
And in addition to what Sonya said -- you really need to get a better doctor who can (a) see you ASAP when you're in asthma trouble, and (b) put together an asthma action plan for you.

If you don't currently see an allergist or pulmonologist for your asthma, I suggest you switch to one of those specialists who realize how quickly asthma can turn bad, and how it can be life-threatening. Waiting 10 days to see you for severe asthma problems could definitely threaten your life.

Hope these thoughts help you. Take care & good luck. Judy
 
avatar
anon_2400 responded:
If you are in the red zone, then what are you doing on here?

That is a medical emergency...if your medication is not working, you should call 911 immediately! That is an extremely dangerous and potentially life-threatening situation!

Praying that you are okay!
 
avatar
deluxehd responded:
I definitely agree with the other posters and an ER visit is recommended. My allergist told me once that your lungs can only work hard for so long before they stop and that is why I needed to go to the ER when my breathing was that bad.

I went thru my lips being pale/turning blue. My o2 level was slightly low. I have tests done on my heart to rule out problems there. For me, I was having reactions to foods and/or medications that caused breathing difficulty and led to pale lips. Everyone is different but we all need to pay attention to what is gong on. After you nebs do you have relief? Maybe you need a different medication. Do you get worse after eating certain foods? Does the weather affect you? Are you worse around your menstrual cycle?

Just thoughts and things that I react to. Hope you get answers today and start feeling better.
Take care.
Debbie
 
avatar
Laura0711 replied to deluxehd's response:
I saw my dr. today and she said she didn't hear any wheezing and didn't think it was an infection so she put me on 50mg of Pred for 5 days and to wait and see if that helps. I will keep doing my nebs every 2-4hrs as I need to and call her next week to see if I'm doing better and take it from there. I see my Pulmo. on the 31st. Today they did my sats and they were 98% even though I still thought my lips looked pale/bluish. Yesterday I slept all day and all evening. My nebs help for an hour to 3hrs.I will keep in mind all the advice for you all and keep you all posted.

Thanks for all the advice,
Laura
 
avatar
anon_2400 replied to Laura0711's response:
Everything seems so weird there. How could you be seemingly blue for so long without immediately life-threatening complications? I wouldn't wait for the 31st though, you should try to get in much sooner.

Hopefully the blue look is just an illusion and nothing really serious like it definitely could be!
 
avatar
Laura0711 replied to anon_2400's response:
I think it has something to do with the lighting in my bathroom because other people don't think my lips look pale /blueish. Maybe the lightning is playing tricks on me I don't know. But with sats at 98% there is nothing else to do right now but wait and see what happens.

Thanks

Laura


Helpful Tips

help to ease your asthma
been having asthma for more that 20 years, but it took some time for the right diagnostic, they were trying to cure me for alergys, and of ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center